MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE
Model Number CYF-5
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the cystonephrofiberscope had black residue on metal connection at flushing channel.It just returned from previous repair and the residue flaking off was of concern.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 3 years since the subject device was manufactured.Based on the results of the investigation and the information provided, it could not be determined what the foreign material was.There was no damage to the area where the foreign material was detected, and it was unknown if reprocessing was performed according to the instructions for use (ifu).The event can be detected/prevented by following the instructions for use which state: ifu states the detection method in oes cystonephrofiberscope cyf-5/cyf-5a operation manual chapter 3 preparation and inspection.Ifu states the preventive measure in oes cystonephrofiberscope cyf-5/cyf-5a chapter 5 reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.

Brand Name
OES CYSTONEPHROFIBERSCOPE
Common Device Name
CYSTONEPHROFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19274507
Report Number3002808148-2024-04267
Device Sequence Number15036747
Product Code FAJ
UDI-Device Identifier04953170292323
UDI-Public04953170292323
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K221690
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown